Kentucky, 2016

Heavy Snow in Kentucky, February 14, 2016

February 14, 2016 · NWS LMK · 42 events in 41 counties and zones

A band of snow moved into central Kentucky during the afternoon and evening hours Sunday, February 14. Totals ranged from 4 to locally 7 inches across parts of central and south central Kentucky.

Where it happened

Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A band of snow moved into central Kentucky during the afternoon and evening hours Sunday, February 14. Totals ranged from 4 to locally 7 inches across parts of central and south central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 14, 10:34 AM EST, 26 minutes earlier.

Area forecast discussion, Feb 14, 10:34 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1034 AM EST SUN FEB 14 2016

...Forecast Update...
Updated at 1030 AM EST Sun Feb 14 2016

Early batch of snow streaked across the area this morning, laying
down a quick dusting in many locations, with a few spots pushing a
half inch. If nothing else this will serve to tighten up the
temp/dewpoint spreads so we won't lose as much QPF when the heavier
band arrives this afternoon.

Current forecast is well on track with the snow chances really
ramping up between 17-19Z as it spreads in from SW-NE. Will likely
see mesoscale banding, and heavy thundersnow has been reported near
PAH and CGI, so may need to look at opening a bigger range for
local variations in snow totals. Will handle most of these issues
through our warning/advisory and DSS products, but do expect a quick
zone update closer to noon to clean up wording.

.SHORT TERM (Now through Monday)...
Issued at 400 AM EST Sun Feb 14 2016

...WINTER STORM TO BRING ACCUMULATING SNOW TO THE REGION TODAY AND
TONIGHT...

===================================
Short Term Synopsis
===================================

Several mid-level waves will roll through the Ohio Valley in the
short term period bringing numerous rounds of precipitation to the
region.  The first in the series of waves will arrive later this
morning and will bring a period of light to moderate snow to the
region today and tonight.  As that wave passes off to the east, a
secondary and stronger wave will push eastward from the Plains and
into the Ohio Valley late on Monday.  Ahead of this system, a
southerly fetch of moisture and warmer air will push into the region
resulting in the precipitation changing over to plain rain during
the day on Monday.  Slightly colder air will attempt to filter back
into the region Monday night resulting in the rain changing back
over to or mixing with snow before ending.  The final wave, a strong
clipper system, will drop into the region during the day on Tuesday
bringing another round of mixed precipitation to the region.

===================================
Model Trends/Preference/Confidence
===================================

Short term model trends with regards to QPF have trended upward
across the region in recent runs.  This is especially true with the
the NAM and GFS solutions.  On the other hand, QPF from the normally
consistent Euro has trended downward in the last run.  The multi-
model consensus continues to indicate the axis of heaviest QPF
mainly across the southern half of KY and then arcs it northeastward
through the east KY coalfields into WV.  A sharp decreasing gradient
of QPF appears to be a trend especially in areas north and northwest
of the Ohio River.

Overall model trends in surface temperatures have not changed
appreciably over the last few runs.  Temperatures at the beginning
of the model simulations are a bit warmer than in previous forecasts
given that initial observed temperatures are warmer out across SE
MO/W TN/S KY.  The multi-model consensus does keep temperatures cool
enough to produce snow across the region today and tonight. However,
the trend is for warmer air to flow northward into the region late
tonight and on Monday resulting in precipitation changing from snow
over to a wintry mix and then plain rain.

As for model preferences, a multi-model consensus blend including
the previous forecast will be used.  We will lean heavily on a
GFS/NAM SREF blend on QPF and temperature forecasts.  This will
result in slightly more QPF and snowfall in the forecast while
maintaining a large amount of continuity from the previous forecast.

Forecast confidence in precipitation type and amounts are high for
today and tonight.  Forecast confidence decreases markedly for
Monday and Tuesday as lower confidence on surface air temperatures
and depth of remaining cold air in the lower atmosphere result in
lower confidence on precipitation type.

===================================
Sensible & Societal Impacts
===================================

As the first upper level wave passes through the region today and
tonight, we expect snow to break out to the west of the region and
then head eastward into our forecast area.  Large scale synoptic
scale ascent will increase across the region as we'll be in the
right exit region of an approaching jet streak.  Model proximity
soundings show steepening lapse rates and good omega values through
the DGZ suggesting that snow will start off initially as light, but
the become moderate to heavy at times during the mid-late afternoon
and evening hours.  It is possible that we could see some banding
features develop across the region.  The most likely place for this
would be in the area between the WK/BG Parkways and the Cumberland
Parkway.  Lighter intensity snow is likely further north across our
southern Indiana counties.

Previous forecasts indicated the potential for 2-4 inches of
snowfall for the area with today and tonight's activity.  Given the
upward tick in the model QPF, we have increased snowfall amounts
across our central and southern sections with this forecast update.
Our current forecast will feature a gradient of snow across our
north with a general 2-3 inches of snow across our southern Indiana
counties.  Snowfall amounts are expected to increase as one heads
south of the Ohio River with a general 3-5 inches of snowfall across
central sections of KY.  With this increase in snowfall, a few
changes are needed in terms of headlines.

After coordinating with surrounding offices, a Winter Storm Warning
will be hoisted for much of central and southern KY.  In general,
the warning will be for areas south of I-64 in KY and then curve
southwestward south of the Ohio River into western KY.  North of the
warning, a Winter Weather Advisory will continue for far northern
sections of north-central KY and all of southern Indiana.

The snow intensity and coverage is likely to diminish by mid-late
evening as upper level forcing pushes off to the east.  In general,
we should see the main precipitation band push southward into
Tennessee this evening.  With the loss of moisture in the DGZ we
could see the potential for freezing drizzle to develop across the
region for a period of time.  However, as the night wears on, low-
level warm air advection out ahead of the next wave pushing in from
the west will allow surface temperatures to warm.  Band of precip
across TN will likely lift back northward in the form of a mix of
rain/snow and eventually change over to plain rain during the day on
Monday as surface temperatures warm above freezing.  There remains
quite a bit of uncertainty on how much temperatures will warm given
the expected snowfall Sunday afternoon/eve.  However, all model
guidance has been predicting temperatures warming well above
freezing.  For now, have trended temps slightly colder than the
multi-blend guidance and with readings warming into the mid-upper
30s.  We will have to watch for the potential for heavy rainfall
down across our southeastern sections during the day on Monday.  The
multi-model guidance suggests and inch or so of liquid precip
falling during the day on Monday.

Main shield of precipitation will move off to the east Monday night
with some colder air working in behind it.  This will result in a
brief change over back to snow before precipitation ends.  At this
time, it does not appear that significant accumulations will occur
with this activity.  After a brief lull in the weather, a final wave
will drop down into the region during the day on Tuesday.  This will
bring yet another round of mainly rain to the region as low-level
warm air advection ahead of the system will keep thermal profiles
warm through the period.  As the system departs to the east Tuesday
night, some colder air may arrive in time for another brief period
of snow to occur.  Highs Tuesday look to warm into the lower 40s
with overnight lows cooling back into the lower 30s.

.LONG TERM (Monday Night through Saturday)...
Issued at 300 AM EST Sun Feb 14 2016

Wednesday will mark a period of overall drier weather and moderating
temperatures as a trough along the east coast moves offshore,
allowing ridging to build into the Ohio Valley by the end of the
week.  After temperatures in the 40s on Wednesday, they will warm
into the low/mid 60s by Friday!  A weak cold front may bring some
light showers to the region Friday afternoon into Saturday, but
temperatures should continue to run well above normal through the
upcoming weekend.

&&

.AVIATION (12Z TAF Update)...
Updated at 601 AM EST Sun Feb 14 2016

VFR conditions will prevail this morning before conditions quickly
deteriorate by early this afternoon as snow moves through the
region.  This snow will be moderate at times, helping to reduce cigs
and vsbys into the low-end IFR or even LIFR range.  The best chance
for prolonged LIFR conditions will be at KBWG and KLEX where the
heaviest axis of snow will fall.

Otherwise, the snow will taper off in intensity overnight.  However,
warm air overrunning the fresh snowpack will keep some cig and vsby
restrictions going.  As we lose saturation aloft, can't completely
rule out a brief period of FZDZ at KSDF or KLEX late in the period,
but do not have high enough confidence to include mention at this
time.

&&

.LMK Watches/Warnings/Advisories...
KY...Winter Weather Advisory until 10 AM EST /9 AM CST/ Monday for
     KYZ023-030>037-042-043.

     Winter Storm Warning until 10 AM EST /9 AM CST/ Monday for
     KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082.

IN...Winter Weather Advisory until 10 AM EST /9 AM CST/ Monday for
     INZ076>079-083-084-089>092.

&&

Update.........RAS
Short Term.....MJ
Long Term......MJ
Aviation.......KJD
Hazardous weather outlook, Feb 14, 4:23 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 AM EST SUN FEB 14 2016

INZ076>079-083-084-089>092-KYZ023-030>037-042-043-150930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-BOURBON-
NICHOLAS-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...LOUISVILLE...
LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...BEDFORD...MILTON...
EMINENCE...NEW CASTLE...PLEASUREVILLE...CAMPBELLSBURG...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE
423 AM EST SUN FEB 14 2016 /323 AM CST SUN FEB 14 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 10 AM EST /9 AM CST/ MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
FAR NORTHERN KENTUCKY...

.DAY ONE...TODAY AND TONIGHT.

A WEATHER DISTURBANCE WILL DROP INTO THE REGION TODAY BRINGING A
ROUND OF SNOW TO SOUTHERN INDIANA AND NORTHERN KENTUCKY. SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BY LATE SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POTENTIAL FOR ANOTHER WINTER SYSTEM TO AFFECT THE
OUTLOOK AREA MONDAY INTO MONDAY NIGHT...WHICH MAY BRING A WINTRY
MIX. AFTER THAT...ANOTHER SYSTEM SHOULD BRING A QUICK MIX TO THE
REGION MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS SUNDAY INTO
SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082-150930-
BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-SPENCER-ANDERSON-
WOODFORD-FAYETTE-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-LARUE-
MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-
LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-
RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...HARDINSBURG...IRVINGTON...CLOVERPORT...
BRANDENBURG...MULDRAUGH...BEAVER DAM...HARTFORD...LEITCHFIELD...
ELIZABETHTOWN...RADCLIFF...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...HILLVIEW...BROOKS...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WILMORE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...SALEM...BURKESVILLE...ALBANY
423 AM EST SUN FEB 14 2016 /323 AM CST SUN FEB 14 2016/

...WINTER STORM WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 10 AM EST /9 AM CST/ MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WEATHER DISTURBANCE WILL DROP INTO THE REGION TODAY BRINGING A
ROUND OF SNOW TO SOUTHERN INDIANA AND NORTHERN KENTUCKY. SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY LATE SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS THE POTENTIAL FOR ANOTHER WINTER SYSTEM TO AFFECT THE
OUTLOOK AREA MONDAY INTO MONDAY NIGHT...WHICH MAY BRING A WINTRY
MIX. AFTER THAT...ANOTHER SYSTEM SHOULD BRING A QUICK MIX TO THE
REGION MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS SUNDAY INTO
SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

42 heavy snow. Local standard time, as filed.

Heavy Snow, Barren

When
February 14, 11:00 AM EST to 11:00 PM EST
Where
Barren forecast zone
Reported by
Trained Spotter
Coordinates
36.966, -85.934 (the zone’s center; the record gives no point)

Trained spotters reported between 4 and 6 inches of snow across the county.

Heavy Snow, Edmonson

When
February 14, 11:00 AM EST to 11:00 PM EST
Where
Edmonson forecast zone
Reported by
Trained Spotter
Coordinates
37.209, -86.239 (the zone’s center; the record gives no point)

A trained spotter reported 4.5 inches of snow. Total amounts varied between 5 and 7 inches.

Heavy Snow, Simpson

When
February 14, 11:00 AM EST to 11:00 PM EST
Where
Simpson forecast zone
Reported by
Public
Coordinates
36.742, -86.582 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Logan

When
February 14, 11:00 AM EST to 11:00 PM EST
Where
Logan forecast zone
Reported by
Public
Coordinates
36.860, -86.879 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Heavy Snow, Butler

When
February 14, 11:00 AM CST to 11:00 PM CST
Where
Butler forecast zone
Reported by
Emergency Manager
Coordinates
37.207, -86.682 (the zone’s center; the record gives no point)

The Butler County emergency manager reported 5.8 inches of snow.

Heavy Snow, Grayson

When
February 14, 11:00 AM CST to 11:00 PM CST
Where
Grayson forecast zone
Reported by
Public
Coordinates
37.461, -86.344 (the zone’s center; the record gives no point)

A public report of 5.3 inches of snow was received in Grayson County.

Heavy Snow, Ohio

When
February 14, 11:00 AM CST to 11:00 PM CST
Where
Ohio forecast zone
Reported by
Public
Coordinates
37.478, -86.849 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Heavy Snow, Warren

When
February 14, 11:00 AM CST to 11:00 PM CST
Where
Warren forecast zone
Reported by
Public
Coordinates
36.994, -86.424 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Adair

When
February 14, 12:00 PM CST to 10:00 PM CST
Where
Adair forecast zone
Reported by
Public
Coordinates
37.104, -85.281 (the zone’s center; the record gives no point)

Between 6 and 7 inches of snow fell across the county.

Heavy Snow, Allen

When
February 14, 1:00 PM EST to 10:00 PM EST
Where
Allen forecast zone
Reported by
Emergency Manager
Coordinates
36.751, -86.190 (the zone’s center; the record gives no point)

The Allen County emergency manager reported 4 inches of snow along with 1/8 inch of freezing rain and sleet across the county.

Heavy Snow, Anderson

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Anderson forecast zone
Reported by
Public
Coordinates
38.004, -84.991 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

Heavy Snow, Bourbon

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Bourbon forecast zone
Reported by
Public
Coordinates
38.207, -84.217 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across the county.

Heavy Snow, Boyle

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Boyle forecast zone
Reported by
Public
Coordinates
37.624, -84.867 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Breckinridge

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Breckinridge forecast zone
Reported by
Public
Coordinates
37.773, -86.429 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

Heavy Snow, Bullitt

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Bullitt forecast zone
Reported by
Public
Coordinates
37.970, -85.696 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

Heavy Snow, Casey

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Casey forecast zone
Reported by
Trained Spotter
Coordinates
37.322, -84.928 (the zone’s center; the record gives no point)

A trained spotter reported 4.5 inches of snow.

Heavy Snow, Clark

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Clark forecast zone
Reported by
Public
Coordinates
37.971, -84.147 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across the county.

Heavy Snow, Clinton

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Clinton forecast zone
Reported by
Law Enforcement
Coordinates
36.728, -85.136 (the zone’s center; the record gives no point)

A Clinton County law enforcement official estimated 6 inches of snow fell across the county.

Heavy Snow, Cumberland

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Cumberland forecast zone
Reported by
Public
Coordinates
36.787, -85.388 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Heavy Snow, Fayette

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Fayette forecast zone
Reported by
Public
Coordinates
38.042, -84.459 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow was reported across the county.

Heavy Snow, Franklin

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Franklin forecast zone
Reported by
Public
Coordinates
38.239, -84.877 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Garrard

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Garrard forecast zone
Reported by
Law Enforcement
Coordinates
37.640, -84.538 (the zone’s center; the record gives no point)

Local law enforcement officials reported around 4 inches of snow across the county.

Heavy Snow, Green

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Green forecast zone
Reported by
Law Enforcement
Coordinates
37.264, -85.553 (the zone’s center; the record gives no point)

A local law enforcement official reported between 4 and 5 inches of snow across the county.

Heavy Snow, Hardin

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Hardin forecast zone
Reported by
Public
Coordinates
37.698, -85.963 (the zone’s center; the record gives no point)

Around 5 inches of snow fell across the county.

Heavy Snow, Hart

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Hart forecast zone
Reported by
Public
Coordinates
37.300, -85.885 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Jessamine

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Jessamine forecast zone
Reported by
Public
Coordinates
37.872, -84.581 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across the county.

Heavy Snow, Larue

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Larue forecast zone
Reported by
Public
Coordinates
37.546, -85.698 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Lincoln

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
37.455, -84.661 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Lincoln

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
37.455, -84.661 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Madison

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Madison forecast zone
Reported by
Public
Coordinates
37.720, -84.278 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Marion

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Marion forecast zone
Reported by
Public
Coordinates
37.553, -85.270 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Heavy Snow, Meade

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Meade forecast zone
Reported by
Public
Coordinates
37.970, -86.217 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

Heavy Snow, Mercer

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Mercer forecast zone
Reported by
Public
Coordinates
37.811, -84.874 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

Heavy Snow, Metcalfe

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Metcalfe forecast zone
Reported by
Public
Coordinates
36.991, -85.629 (the zone’s center; the record gives no point)

Between 5 and 6 inches of snow fell across the county.

Heavy Snow, Monroe

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Monroe forecast zone
Reported by
Public
Coordinates
36.712, -85.716 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Heavy Snow, Nelson

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Nelson forecast zone
Reported by
Public
Coordinates
37.805, -85.466 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

Heavy Snow, Nicholas

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Nicholas forecast zone
Reported by
Public
Coordinates
38.336, -84.015 (the zone’s center; the record gives no point)

Between 3 and 4 inches of snow fell across the county.

Heavy Snow, Russell

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Russell forecast zone
Reported by
Public
Coordinates
36.991, -85.059 (the zone’s center; the record gives no point)

Between 5 and 6 inches of snow fell across the county.

Heavy Snow, Spencer

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Spencer forecast zone
Reported by
Public
Coordinates
38.033, -85.328 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

Heavy Snow, Taylor

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Taylor forecast zone
Reported by
Emergency Manager
Coordinates
37.367, -85.328 (the zone’s center; the record gives no point)

The Taylor County emergency manager reported that between 5 and 7 inches of snow fell across the county.

Heavy Snow, Washington

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
37.753, -85.175 (the zone’s center; the record gives no point)

A Co-Op observer in Washington County reported between 4 and 5 inches of snow across the county.

Heavy Snow, Woodford

When
February 14, 1:00 PM EST to 11:00 PM EST
Where
Woodford forecast zone
Reported by
Public
Coordinates
38.042, -84.744 (the zone’s center; the record gives no point)

Between 2 and 4 inches of snow fell across the county.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611844, 611866, 612878, 612885, 611857, 611874, 612876, 612881, 611840, 611841, 611843, 611845, 611846, 611847, 611848, 611859, 611861, 611862, 611864, 611868, 611870, 611872, 611875, 611878, 611880, 611882, 612245, 612246, 612248, 612257, 612258, 612259, 612260, 612261, 612262, 612873, 612875, 612877, 612879, 612880, and more.